TITLE

Improving Pogorelov’s isometric embedding counterexample

AUTHOR(S)
Nadirashvili, Nikolai; Yuan, Yu
PUB. DATE
July 2008
SOURCE
Calculus of Variations & Partial Differential Equations;Jul2008, Vol. 32 Issue 3, p319
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We construct a C 2,1 metric of non-negative Gauss curvature with no C 2 local isometric embedding in $${\mathbb{R}}^{3}.$$
ACCESSION #
31648272

 

Related Articles

  • Gauss-bonnet black holes and possibilities for their experimental search. Alexeyev, S.; Rannu, K. // Journal of Experimental & Theoretical Physics;Mar2012, Vol. 114 Issue 3, p406 

    Corollaries of gravity models with second-order curvature corrections in the form of a Gauss-Bonnet term and possibilities (or impossibilities) for their experimental search or observations are discussed. The full version of the four-dimensional Schwarzschild-Gauss-Bonnet black hole solution and...

  • Oscillation of certain fourth-order functional differential equations. Agarwal, R. P.; Grace, S. R.; O'Regan, D. // Ukrainian Mathematical Journal;Mar2007, Vol. 59 Issue 3, p315 

    Some new criteria for the oscillation of fourth-order nonlinear functional differential equations of the form are established.

  • OSCILLATION OF HIGH ORDER LINEAR FUNCTIONAL DIFFERENTIAL EQUATION WITH IMPULSES. Haihua Liang; Weizhen Feng // Electronic Journal of Differential Equations;2005, Vol. 2005, p1 

    We study the solutions to high-order linear functional differential equations with impulses. We improve previous results in the oscillation theory for ordinary differential equations and obtain new criteria on the oscillation of solutions.

  • ASYMPTOTIC BEHAVIOUR OF SOLUTIONS TO n-ORDER FUNCTIONAL DIFFERENTIAL EQUATIONS. Padhi, Seshadev // Electronic Journal of Differential Equations;2005, Vol. 2005, p1 

    We establish conditions for the linear differential equation y(n)(t) + p(t)y(g(t)) = 0 to have property A. Explicit sufficient conditions for the oscillation of the the equation is obtained while dealing with the property A of the equations. A comparison theorem is obtained for the oscillation...

  • Lagrange multipliers and Gauss–Bonnet-type invariants in Riemann–Cartan space. de Azeredo Campos, R. // Journal of Mathematical Physics;May90, Vol. 31 Issue 5, p1217 

    A Lagrange multiplier approach is applied to Gauss–Bonnet-type invariants in Riemann–Cartan geometry. Lanczos-type identities are then derived. The use of the variational procedure in the context of gravitational theories with a Gauss–Bonnet invariant limit is discussed.

  • Higher-order Gauss-Bonnet cosmology by Lagrange multipliers. Capozziello, Salvatore; Francaviglia, Mauro; Makarenko, Andrey N. // Astrophysics & Space Science;Jan2014, Vol. 349 Issue 1, p603 

    We study cosmological models derived from higher-order Gauss-Bonnet gravity F( R, G) by using the Lagrange multiplier approach without assuming the presence of additional fields with the exception of standard perfect fluid matter. The presence of Lagrange multipliers reduces the number of...

  • Recent Advances in Oscillation Theory 2011. Rogovchenko, Yuri V.; Berezansky, Leonid; Braverman, Elena; Diblík, Josef // International Journal of Differential Equations;2011, p1 

    An introduction to the journal is presented in which the editor discusses various reports within the journal on topics related to oscillation theory including nonlinear oscillations, class of nonlinear integral inequalities, and generalized exponential dichotomy.

  • A non-linear circle-preserving subdivision scheme. Pavel Chalmovianský; Bert Jüttler // Advances in Computational Mathematics;Nov2007, Vol. 27 Issue 4, p375 

    We describe a new method for constructing a sequence of refined polygons, which starts with a sequence of points and associated normals. The newly generated points are sampled from circles which approximate adjacent points and the corresponding normals. By iterating the refinement procedure, we...

  • Topological structure of Gauss–Bonnet–Chern density and its topological current. Duan, Yishi; Meng, Xinhe // Journal of Mathematical Physics;Mar1993, Vol. 34 Issue 3, p1149 

    The decomposition of spin connection on the sphere bundle of a compact and oriented even-dimensional Riemannian manifold is detailed. It is shown that the Gauss–Bonnet–Chern form can be expressed in terms of a smooth vector field [uppercase_phi_synonym] and taken the form of the...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics